Oklahoma, 2017Flash Flood in Oklahoma, August 7, 2017
August 7, 2017 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along an outflow boundary that was positioned across southeastern Oklahoma. These thunderstorms focused locally heavy rainfall across the area, which resulted in flooding in Choctaw County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along an outflow boundary that was positioned across southeastern Oklahoma. These thunderstorms focused locally heavy rainfall across the area, which resulted in flooding in Choctaw County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 10:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 6, 10:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1138 PM CDT Sun Aug 6 2017
.DISCUSSION...
The discussion for the 06Z TAF forecast can be found below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The guidance has backed off on fog intensity tonight, likely due
to cloud cover uncertainties, but IFR conditions are a good bet
at most sites at some point thru Monday morning. An unseasonably
cool BL, combined with high dewpoints, will yield IFR cigs tonight
into Monday morning. Conditions will gradually return to VFR by
mid to late morning on Monday.
Lacy
&&
.PREV DISCUSSION... /Issued 855 PM CDT Sun Aug 6 2017/
..UPDATE...
DISCUSSION...
Tonight is looking much less exciting as outflow boundary has
shifted southward into the Red River Valley. Cold front is pushing
through Oklahoma and northwest Arkansas and will help keep the
outflow boundary from moving much northward movement. Severe
potential will be focused generally along and south of the valley
with scattered showers and isolated thunder possible ahead of the
front. With upper level support well north and weak low-level flow
across the region, overall severe threat is low.
Abundant low-level moisture and light winds overnight tonight will
increase fog potential over portions of the CWA. Fog may become
dense in locations and will have to monitor in case a Dense Fog
Advisory may be needed for the morning commute. A pretty good
swatch of low- and mid-level clouds may prevent dense fog from
developing, but if this some areas clear out it shouldn't take
much to see quick fog development.
Main changes to forecast were to trend pops tonight and add fog
for portions of northeast Oklahoma and northwest Arkansas.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 85 67 85 / 10 10 10 10
FSM 71 85 70 85 / 10 10 10 10
MLC 71 84 69 85 / 20 10 20 10
BVO 65 83 64 84 / 10 0 0 0
FYV 65 81 63 81 / 10 10 0 10
BYV 64 81 63 81 / 10 0 10 10
MKO 69 84 67 85 / 10 10 10 10
MIO 65 82 64 83 / 10 0 0 0
F10 69 84 68 85 / 10 10 10 10
HHW 73 84 71 86 / 60 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
AVIATION...30
Hazardous weather outlook, Aug 6, 4:08 PM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 PM CDT Sun Aug 6 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 PM CDT Sun Aug 6 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Significant.
AREA...Southeast Oklahoma.
ONSET...This evening...Continuing into the overnight hours.
DISCUSSION...
Flood concerns have decreased across the region today as storms
have pushed south into the Red River Valley and northern Texas.
Reinforced outflow boundary will continue to sag slowly southward
overnight tonight, but could see some scattered storms develop
along and a bit north of this boundary as lift along the boundary
increases this evening. Cold front currently pushing through
central Oklahoma will reinforced the boundary and help nudge it
southward even more, and is expected to keep severe thunderstorm
chances south into Texas tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
An unsettled weather pattern will persist for the remainder of the
work week with chances for showers and thunderstorms each day.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 6, 10:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TORNADO 3 NE BROKEN ARROW 36.08N 95.75W
08/06/2017 WAGONER OK NWS STORM SURVEY
A TORNADO DAMAGED THE ROOFS OF A NUMBER OF HOMES...BLEW
DOWN TREES AND POWER POLES...AND BLEW THE ROOF OFF OF AN
OUTBUILDING.
0135 AM TORNADO 2 NE OOLOGAH 36.47N 95.68W
08/06/2017 ROGERS OK NWS STORM SURVEY
A TORNADO SNAPPED POWER POLES...DAMAGED A HOME...DAMAGED
BARNS...AND BLEW DOWN TREES.
&&
EJCFlash Flood, Choctaw
- When
- August 7, 12:00 AM CST to 3:15 AM CST
- Where
- Choctaw County, 1.84 mi W of Hugo to 1.16 mi WNW of Goodland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.022, -95.552
Numerous roads were flooded and closed in Hugo. Highway 271 south of Hugo was briefly closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, August 7, 20172 deaths · 1 event
- Rip Current in Wisconsin, August 7, 20171 death · 1 event
- Tornado and Damaging Wind in Maryland, August 7 to 8, 2017$950,000 · EF1 · 12 events
- Tornado and Damaging Winds in Virginia, August 7 to 8, 2017$18,000 · EF0 · 65 events
- Damaging Wind in North Carolina, August 7, 2017$100,000 · 50 kt wind · 1 event
- Damaging Wind in New Mexico, August 7, 2017$40,000 · 1 event
- Flooding and Heavy Rain in Delaware, August 7, 201717 events
- Flooding and Heavy Rain in New Jersey, August 7, 201717 events
- Flood and Heavy Rain in Maryland, August 7, 201712 events
- Flash Flooding in Texas, August 7, 20178 events
- Heavy Rain in Florida, August 7 to 8, 20175 events
- Damaging Winds in Utah, August 7 to 10, 201763 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 718103.